Alert archive / Colorado / Fire Weather Watches in 2012

Fire Weather Watch 13, NWS Denver/Boulder, CO

August 31, 20126 counties in Colorado

NWS Denver/Boulder, CO issued this fire weather watch at Aug 31, 2012, 2:53 PM MDT for 6 counties in Colorado. It took effect at Sep 1, 2012, 11:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 31, 2012, 2:53 PM MDT (20:53 UTC)
In effect from
Sep 1, 2012, 11:00 AM MDT
Expired
Sep 1, 2012, 3:43 AM MDT
In force
Issued by
NWS Denver/Boulder, CO

Counties Elbert County, CO, Lincoln County, CO, Logan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.9 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2012-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2012-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2779 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

300 
WWUS85 KBOU 312053
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
253 PM MDT FRI AUG 31 2012

...RED FLAG WARNING THROUGH THIS EVENING FOR THE PALMER DIVIDE AND
MOST OF THE NORTHEAST PLAINS OF COLORADO...
...FIRE WEATHER WATCH FOR THE FAR NORTHEASTERN PLAINS OF COLORADO
SATURDAY...

.WARM AND WINDY CONDITIONS WILL CONTINUE OVER MOST OF THE
NORTHEASTERN PLAINS OF COLORADO AS WELL AS THE PALMER DIVIDE INTO
THIS EVENING. GUSTY SOUTHERLY WINDS ARE COMBINING WITH HUMIDITIES
IN THE LOW TEENS CREATING CRITICAL FIRE WEATHER CONDITIONS.
SATURDAY WILL SEE WEAKER WINDS HOWEVER COULD RETURN TO CRITICAL
WEATHER CONDITIONS OVER THE FAR NORTHEASTERN PLAINS.

COZ238-240-243-010200-
/O.EXA.KBOU.FW.W.0030.000000T0000Z-120901T0200Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
CENTRAL AND SOUTH WELD COUNTY-
253 PM MDT FRI AUG 31 2012

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR THE NORTHERN I25 CORRIDOR...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
UNTIL 8 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONES 238...240 AND 243.

* TIMING...HOT AND DRY CONDITIONS WILL CONTINUE INTO THE EARLY
  EVENING HOURS.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...WEATHER CONDITIONS WILL COMBINE WITH THE DRY FUELS 
  TO PRODUCE CONDITIONS FAVORABLE FOR FIRE STARTS AND RAPID 
  SPREAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

COZ246-248>251-010600-
/O.NEW.KBOU.FW.A.0013.120901T1700Z-120902T0100Z/
/O.CON.KBOU.FW.W.0030.000000T0000Z-120901T0200Z/
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-
PHILLIPS COUNTY-
253 PM MDT FRI AUG 31 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE FAR NORTHEASTERN 
PLAINS OF COLORADO...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE FAR 
NORTHEASTERN PLAINS OF COLORADO...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FIRE WEATHER
WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM SATURDAY MORNING THROUGH SATURDAY EVENING.

* AFFECTED AREA...FIRE WEATHER ZONES 246...248...249...250 AND 
  251.

* TIMING...HOT AND DRY CONDITIONS WILL CONTINUE INTO THE EARLY
  EVENING HOURS. CONDITIONS MAY BE MET AGAIN SATURDAY AFTERNOON.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...WEATHER CONDITIONS WILL COMBINE WITH THE DRY FUELS 
  TO PRODUCE CONDITIONS FAVORABLE FOR FIRE STARTS AND RAPID 
  SPREAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE
CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

COZ241-242-244-245-010200-
/O.CON.KBOU.FW.W.0030.000000T0000Z-120901T0200Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
253 PM MDT FRI AUG 31 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR THE PALMER DIVIDE AND THE
NORTHEASTERN PLAINS OF COLORADO...

* AFFECTED AREA...FIRE WEATHER ZONES 241...242...244 AND 245.

* TIMING...HOT AND DRY CONDITIONS WILL CONTINUE INTO THE EARLY
  EVENING HOURS.

* WINDS...SOUTH 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* IMPACTS...WEATHER CONDITIONS WILL COMBINE WITH THE DRY FUELS 
  TO PRODUCE CONDITIONS FAVORABLE FOR FIRE STARTS AND RAPID 
  SPREAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$
2 follow-up statements
349 
WWUS85 KBOU 010154
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
754 PM MDT FRI AUG 31 2012

COZ246-248>251-011000-
/O.CAN.KBOU.FW.W.0030.000000T0000Z-120901T0200Z/
/O.CON.KBOU.FW.A.0013.120901T1700Z-120902T0100Z/
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-
PHILLIPS COUNTY-
754 PM MDT FRI AUG 31 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
THE FAR NORTHEASTERN PLAINS OF COLORADO...

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR THE FAR NORTHEASTERN PLAINS OF COLORADO...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE RED FLAG
WARNING.

* AFFECTED AREA...FIRE WEATHER ZONES 246...248...249...250 AND 
  251.

* TIMING...HOT AND DRY CONDITIONS WILL RETURN AGAN BY SATURDAY
  AFTERNOON.

* WINDS...SOUTHEAST WINDS 10 TO 15 MPH FOR THE REST OF TONIGHT AND
  SATURDAY MORNING. WINDS INCREASING AGAIN TO 15 TO 25 MPH WITH
  GUSTS UP TO 30 MPH POSSIBLE SATURDAY AFTERNOON.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT AGAIN BY SATURDAY
  AFTERNOON.  

* IMPACTS...WEATHER CONDITIONS WILL COMBINE WITH THE
  DRY FUELS TO PRODUCE CONDITIONS FAVORABLE FOR FIRE STARTS AND
  RAPID SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE
CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

COZ238-240>245-010300-
/O.CAN.KBOU.FW.W.0030.000000T0000Z-120901T0200Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
754 PM MDT FRI AUG 31 2012

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR THE NORTHERN I25 CORRIDOR...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE RED FLAG
WARNING.

THE SOUTHEAST WINDS WILL CONTINUE TO DECREASE THROUGH THE REST OF
THE EVENING WHILE HUMIDITY LEVELS SLOWLY RISE.  

$$
765 
WWUS85 KBOU 010943
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
343 AM MDT SAT SEP 1 2012

COZ246-248>251-011745-
/O.UPG.KBOU.FW.A.0013.120901T1700Z-120902T0100Z/
/O.NEW.KBOU.FW.W.0031.120901T1700Z-120902T0100Z/
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-
PHILLIPS COUNTY-
343 AM MDT SAT SEP 1 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE PLAINS OF 
NORTHEAST COLORADO...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONES 246...248...249...250 AND 
  251.

* TIMING...HOT AND DRY CONDITIONS WILL RETURN AGAIN BY THIS AFTERNOON.

* WINDS...SOUTH 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...WEATHER CONDITIONS WILL COMBINE WITH THE DRY FUELS 
  TO PRODUCE CONDITIONS FAVORABLE FOR FIRE STARTS AND RAPID 
  SPREAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

COZ242-244-245-011745-
/O.NEW.KBOU.FW.W.0031.120901T1700Z-120902T0100Z/
NORTHEAST WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
343 AM MDT SAT SEP 1 2012

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE PLAINS OF
NORTHEAST COLORADO...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONES 242...244 AND 245.

* TIMING...HOT AND DRY CONDITIONS WILL RETURN AGAIN BY THIS AFTERNOON.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...WEATHER CONDITIONS WILL COMBINE WITH THE DRY FUELS 
  TO PRODUCE CONDITIONS FAVORABLE FOR FIRE STARTS AND RAPID 
  SPREAD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this fire weather watch went out at Aug 31, 10:56 AM MDT, 3 hours 57 minutes earlier.

Area forecast discussion, Aug 31, 10:56 AM MDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1056 AM MDT FRI AUG 31 2012

.UPDATE...IN WHAT SEEMS TO BE A RECURRING PATTERN...OBSERVED WINDS
ARE STRONGER THAN ANY MODELS SHOW WHICH IS ENHANCING FIRE DANGER
OUT ON THE PLAINS. HUMIDITIES WERE ALREADY EXPECTED TO BE IN THE
LOW TEENS...SO DECIDED TO ISSUE A RED FLAG WARNING AGAIN FOR THE
PLAINS WITH THE STRONGER THAN MODELED WINDS. ADDED IN THE PALMER
DIVIDE AS WELL AS THERE WILL BE SOME SLIGHT DOWNSLOPING EFFECTS AS
WELL.

&&

.AVIATION...WILL LIKELY NEED TO BUMP UP WINDSPEEDS THIS AFTERNOON
IN THE 18Z TAF PACKAGE AS THEY ARE ALREADY STRONGER THAN FORECAST
OR MODELED. MAY SEE SOME GUSTS TO 30 MPH AT DIA AND APA. OVERNIGHT
WINDS SHOULD STAY SOUTHERLY AND REMAIN THAT WAY THROUGH SATURDAY
AS A SURFACE LOW REMAINS OVER THE LEE SIDE OF THE NORTHERN
ROCKIES. VFR CEILINGS AND VISIBILITIES EXPECTED THROUGH TONIGHT
WITH CONVECTION REMAINING OVER THE MOUNTAINS.

&&

.PREV DISCUSSION... /ISSUED 357 AM MDT FRI AUG 31 2012/

SHORT TERM...THE UPPER LEVEL RIDGE HAS WEAKENED SOME ALTHOUGH
SUBTROPICAL MOISTURE WILL CONTINUE TO BE IN THE MTNS IN WEAK SSW
FLOW. THUS WILL KEEP SCT POPS IN THE MTNS WITH WDLY SCT ACTIVITY
IN THE HIGHER VALLEYS AND FOOTHILLS. SOUNDINGS SHOW LIMITED
INSTABILITY OVER NERN CO SO WILL KEEP FCST DRY. AS FAR AS TEMPS
THERE IS A DEGREE OR TWO OF COOLING IN THE 850-700 MB LYR SO HIGHS
MAY NOT BE QUITE AS HOT THIS AFTN AS THE PAST FEW DAYS. HOWEVER
READINGS WILL STILL BE IN THE LOWER TO MID 90S ACROSS NERN CO. WAS
THINKING OF ISSUING A RFW FOR THE PLAINS HOWEVER WINDS ARE FCST TO
BE JUST BELOW CRITERIA IN MOST AREAS SO WILL HOLD OFF FOR NOW
ALTHOUGH FIRE DANGER WILL REMAIN ELEVATED.

FOR TONIGHT TSTM ACTIVITY SHOULD GRADUALLY END BEFORE MIDNIGHT
OVER THE HIGHER TERRAIN WITH DRY CONDITIONS CONTINUING OVER THE
PLAINS.

LONG TERM...NOT MANY CHANGES TO THE FORECAST PACKAGE THIS TIME
AROUND. OVERALL...THE IDEA OF A FLAT UPPER RIDGE BUILDING ACROSS
THE SOUTHERN U.S. DURING THE FORECAST PERIOD CONTINUES. THE RIDGE
WILL THEN UNDERGO SOME AMPLIFICATION THROUGH THE END OF NEXT WEEK.
THE GFS HAS DROPPED THE IDEA OF BRINGING MOISTURE FROM HURRICANE
ILEANA OVER THE WESTERN U.S. AND GREAT BASIN...BUT CONTINUES TO
SHOW AT LEAST A LITTLE BIT OF MONSOONAL MOISTURE MOVING OVER
ARIZONA THROUGH THE PERIOD. THE ECMWF CONTINUES TO SHOW A DRIER
SOLUTION FOR COLORADO THROUGH THE PERIOD...BUT THIS IS A HARD
SOLUTION TO BUY INTO COMPLETELY. AFTERNOON ROUNDS OF SHOWER
ACTIVITY HAVE BEEN DEVELOPING OVER THE MOUNTAINS FOR MOST OF THE
PAST COUPLE WEEKS...AND THIS IS LIKELY TO CONTINUE UNTIL WE SEE A
MAJOR SHIFT IN THE UPPER AIR PATTERN OVER THE WEST. GIVEN THE
PRESENCE OF EVEN A MODEST AMOUNT OF MONSOONAL MOISTURE...WILL KEEP
THE MENTION OF AFTERNOON AND EVENING THUNDERSTORMS IN THE FORECAST
THROUGH THE PERIOD.

IT SEEMS THAT COOLER TEMPERATURES WILL GRADUALLY MOVE IN NEXT
WEEK. THE LAST OF THE 90 DEGREE DAYS FOR THIS STRETCH WILL BE
SUNDAY OR MONDAY. HIGHS FOR NEXT WEEK WILL BE MOSTLY IN THE 80S...
ESPECIALLY AFTER A WEAK COOL FRONT DROPS INTO THE STATE EARLY NEXT
WEDNESDAY. THE OTHER THING TO KEEP AN EYE ON EARLY IN THE WEEK IS
A POSSIBLE ROUND OF SHOWERS MOVING ONTO THE PLAINS MONDAY EVENING
AS THE RIGHT ENTRANCE REGION OF AN UPPER JET WILL BE LOCATED OVER
WYOMING HELPING TO ENHANCE LIFT OVER NORTHERN COLORADO. THIS IS
STILL SEVERAL DAYS OFF...SO WILL STICK WITH THE SLIGHT CHANCE OF
THUNDERSTORMS FOR NOW.

AVIATION...SOME SMOKE HAS BEEN OVER THE AREA EARLY THIS MORNING
BUT VISIBILITIES THE LAST FEW HOURS HAVE BEEN IMPROVING SO WILL
NOT MENTION IN THE 12Z TAF. WINDS HAVE BEEN LIGHT SSW EARLY THIS
MORNING BUT SHOULD GRADUALLY INCREASE BY 18Z FM THE SSE. MAY SEE
SOME GUSTS TO 25 MPH IN THE AFTN AT DIA AND APA. OVERNIGHT WINDS
SHOULD STAY SLY BASED ON LATEST DATA.

HYDROLOGY...WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON IN THE BURN AREAS HOWEVER RAINFALL AMOUNTS SHOULD REMAIN
BELOW A QUARTER INCH.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING THROUGH 8 PM MDT THIS EVENING FOR
COZ241-242-244>246-248>251. &&

SHORT TERM...RPK
LONG TERM....DANKERS
UPDATE/AVIATION...KRIEDERMAN
Hazardous weather outlook, Aug 31, 11:04 AM MDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1104 AM MDT FRI AUG 31 2012

COZ030>051-011715-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1104 AM MDT FRI AUG 31 2012

...RED FLAG WARNING FOR THE PALMER DIVIDE AND PORTIONS OF THE
NORTHEAST PLAINS OF COLORADO UNTIL 8 PM MDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

FIRE DANGER WILL REMAIN HIGH OVER THE PLAINS OF NORTHEAST COLORADO
DUE TO ABOVE NORMAL TEMPERATURES...VERY DRY CONDITIONS AND GUSTY
SOUTHERLY WINDS. MEANWHILE SOME SUBTROPICAL MOISTURE WILL LINGER
IN THE MOUNTAINS WITH A CHANCE OF AFTERNOON THUNDERSTORMS WITH A
SLIGHT CHANCE OVER THE HIGHER VALLEYS AND FOOTHILLS. THE STORMS
WILL PRODUCE GUSTY WINDS ALONG WITH SOME MODERATE RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HIGH PRESSURE WILL REMAIN OVER COLORADO THROUGH THE PERIOD AND WILL
CONTINUE PRODUCING VERY WARM TEMPERATURES ACROSS THE OUTLOOK AREA
THROUGH THE WEEKEND.  SOME MOISTURE WILL MOVE OVER THE MOUNTAINS AT
TIMES...PROVIDING FOR A CHANCE OF AFTERNOON AND EVENING SHOWERS OR
THUNDERSTORMS OVER THE HIGH COUNTRY.  ACROSS THE PLAINS...THE VERY
WARM TEMPERATURES WILL COMBINE WITH LOW AFTERNOON HUMIDITY AND
OCCASIONAL GUSTY SOUTH WINDS TO KEEP THE FIRE DANGER HIGHER THAN
NORMAL. SOME COOLING IS EXPECTED NEXT WEEK BUT TEMPERATURES WILL
STILL BE ABOVE AVERAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

KRIEDERMAN/GIMMESTAD

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 9:15 AM MDTRed Flag WarningBOUAdams, Arapahoe, Broomfield, Denver, Douglas, Elbert and 8 more11 hr

Nearby

Fire Weather Watches in Colorado, 2012Every fire weather watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.